EconPapers    
Economics at your fingertips  
 

On the existence of limit admissible equilibria in discontinuous games

Guilherme Carmona

Journal of Mathematical Economics, 2019, vol. 81, issue C, 14-21

Abstract: We consider the existence of limit admissible equilibria, i.e. Nash equilibria in which each player assigns zero probability to the interior of the set of his weakly dominated strategies, in (possibly) discontinuous games. We show that standard sufficient conditions for the existence of Nash equilibrium, such as better-reply security, fail to imply the existence of limit admissible equilibria. We then modify better-reply security to obtain a new condition, admissible security, and show that admissible security is sufficient for the existence of limit admissible equilibria. This result implies the existence of limit admissible equilibria in a Bertrand–Edgeworth competition setting with convex costs analogous to that of Maskin (1986).

Keywords: Limit admissible strategies, Nash Equilibrium; Discontinuous games (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818301381
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:81:y:2019:i:c:p:14-21

DOI: 10.1016/j.jmateco.2018.12.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:81:y:2019:i:c:p:14-21